Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 185, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 5:51 AM CDT for Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 5:51 AM CDT (10:51 UTC)
- Expired
- May 7, 2007, 6:18 AM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4107 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 071051 SVREWX TXC465-071130- /O.NEW.KEWX.SV.W.0185.070507T1051Z-070507T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF JUNO... * UNTIL 630 AM CDT * AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 16 MILES SOUTH OF JUNO...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUNO BY 630 AM CDT... LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127 $$
2 follow-up statements
000 WWUS54 KEWX 071104 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CDT MON MAY 7 2007 TXC465-071130- /O.CON.KEWX.SV.W.0185.000000T0000Z-070507T1130Z/ VAL VERDE TX- 604 AM CDT MON MAY 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL VERDE COUNTY... AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF JUNO...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127 $$
000 WWUS54 KEWX 071118 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 AM CDT MON MAY 7 2007 TXC465-071126- /O.CAN.KEWX.SV.W.0185.000000T0000Z-070507T1130Z/ VAL VERDE TX- 616 AM CDT MON MAY 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND FLASH FLOODING. A FLASH FLOOD WARNING IS IN EFFECT FOR VAL VERDE COUNTY UNTIL 10 AM CDT. LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 7, 3:44 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CDT MON MAY 7 2007 .DISCUSSION... THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO. ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL GO WITH THE WETTER GFS SOLUTION FOR THIS FCST. THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS. SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY. WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 84 69 83 / 20 10 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 86 72 84 70 82 / 20 10 20 20 20 DEL RIO INTL AIRPORT 87 73 87 70 87 / 30 30 30 50 30 SAN ANTONIO INTL AIRPORT 84 73 84 70 82 / 10 10 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, May 7, 2:01 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 201 AM CDT MON MAY 7 2007 TXZ183-184-202-071100- VAL VERDE-EDWARDS-KINNEY- 201 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL OVER PARTS OF VAL VERDE AND EDWARDS COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS MONDAY AND MONDAY EVENING. SOME THUNDERSTORMS MAY BE SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY. RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE TUESDAY NIGHT TO EARLY THURSDAY. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM SYSTEM WILL MOVE EAST OF THE AREA THURSDAY NIGHT AND FRIDAY. THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH FLOODING IN THE EARLY TO MID PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TXZ171-185>188-203-217-218-228-071100- LLANO-REAL-KERR-BANDERA-GILLESPIE-UVALDE-MAVERICK-ZAVALA-DIMMIT- 201 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS MONDAY AND MONDAY EVENING. SOME THUNDERSTORMS MAY BE SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY. RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE TUESDAY NIGHT TO PART OF THURSDAY. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY TO WEDNESDAY NIGHT... AND EAST OF THE AREA FRIDAY. THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH FLOODING IN THE EARLY TO MID PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TXZ172-173-189>194-204>209-219>225-071100- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA- 201 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS OR LIGHT RAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS MONDAY MORNING AND A CHANCE OF SHOWERS OR THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY. RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE TUESDAY NIGHT TO PART OF THURSDAY. A SERIES OF FAST MOVING WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY TO WEDNESDAY NIGHT... AND EAST OF THE AREA FRIDAY. THIS WEATHER PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH FLOODING IN THE EARLY TO MID PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 6:10 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:31 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 7, 8:37 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| May 7, 9:11 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| May 7, 10:17 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 7, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 86 min |
| May 7, 11:50 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more | 13 hr |
| May 7, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 5:42 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| May 7, 6:06 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 7, 6:11 PM CDT | Flood Watch | EWX | Dimmit, Maverick, Uvalde, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.